Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Generalized intersection multiplicities of modules


Author: Sankar P. Dutta
Journal: Trans. Amer. Math. Soc. 276 (1983), 657-669
MSC: Primary 13H15; Secondary 13D99, 13H10
MathSciNet review: 688968
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study intersection multiplicities of modules as defined by Serre and prove that over regular local rings of $ \dim \leqslant 5$, given two modules $ M,N$ with $ l(M\otimes_{R}N) < \infty $ and $ \dim\;M + \dim \;N < \dim \;R,\chi (M,N) = \sum\nolimits_{i = 0}^{\dim\; R}( - 1)^i l(\operatorname{Tor}_i^R(M,N)) = 0 $. We also study multiplicity in a more general set up. Finally we extend Serre's result from pairs of modules to pairs of finite free complexes whose homologies are killed by $ {I^n},{J^n}$, respectively, for some $ n > 0$, with $ \dim \,R/I + \dim \,R/J < \dim \,R$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13H15, 13D99, 13H10

Retrieve articles in all journals with MSC: 13H15, 13D99, 13H10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1983-0688968-4
PII: S 0002-9947(1983)0688968-4
Article copyright: © Copyright 1983 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia